Bernoulli

Backward stochastic differential equations and Feynman-Kac formula for Lévy processes, with applications in finance

David Nualart and Wim Schoutens

Full-text: Open access

Abstract

In this paper we show the existence and uniqueness of a solution for backward stochastic differential equations driven by a Lévy process with moments of all orders. The results are important from a pure mathematical point of view as well as in finance: an application to Clark-Ocone and Feynman-Kac formulas for Lévy processes is presented. Moreover, the Feynman-Kac formula and the related partial differential integral equation provide an analogue of the famous Black-Scholes partial differential equation and thus can be used for the purpose of option pricing in a Lévy market.

Article information

Source
Bernoulli Volume 7, Number 5 (2001), 761-776.

Dates
First available: 15 March 2004

Permanent link to this document
http://projecteuclid.org/euclid.bj/1079399541

Mathematical Reviews number (MathSciNet)
MR2002h:60125

Zentralblatt MATH identifier
0991.60045

Citation

Nualart, David; Schoutens, Wim. Backward stochastic differential equations and Feynman-Kac formula for Lévy processes, with applications in finance. Bernoulli 7 (2001), no. 5, 761--776. http://projecteuclid.org/euclid.bj/1079399541.


Export citation

References

  • [1] Barndorff-Nielsen, O.E. (1995) Normal inverse Gaussian distributions and the modeling of stock returns. Research Report No. 300, Department of Theoretical Statistics, Aarhus University.
  • [2] Bertoin, J. (1996) Lévy Processes, Cambridge Tracts in Math. 121. Cambridge: Cambridge University Press.
  • [3] Black, F. and Scholes, M. (1973) The pricing of options and corporate liabilities. J. Political Economy, 81, 637-654.
  • [4] Bismut, J.M. (1973) Conjugate convex functions in optimal stochastic control. J. Math. Anal. Appl., 44, 384-404.
  • [5] Carr, P., Geman, H., Madan, D.H. and Yor, M. (2000) The fine structure of asset returns: an empirical investigation. Preprint.
  • [6] Delbaen, F. and Schachermayer, W. (1994) A general version of the fundamental theorem of asset pricing. Math. Ann., 300, 463-520.
  • [7] Eberlein, E. and Keller, U. (1995) Hyperbolic distributions in finance. Bernoulli, 1, 281-299. Abstract can also be found in the ISI/STMA publication
  • [8] El Karoui, N. and Quenez, M.C. (1997) Non-linear pricing theory and backward stochastic differential equations. In W.J. Runggaldier (ed.), Financial Mathematics, Lecture Notes in Math. 1656, pp. 191-246. Berlin: Springer-Verlag.
  • [9] Gerber, H.U. and Shiu, E.S.W (1994) Option pricing by Esscher-transforms. Trans. Soc. Actuaries, 46, 99-191.
  • [10] Gerber, H.U. and Shiu, E.S.W (1996) Actuarial bridges to dynamic hedging and option pricing. Insurance Math. Econom., 18(3), 183-218. Abstract can also be found in the ISI/STMA publication
  • [11] Grigelionis, B. (1999) Processes of Meixner type. Lithuanian Math. J., 39(1), 33-41.
  • [12] Jacod, J. (1979) Calcul Stochastique et Problèmes de Martingales, Lecture Notes in Math. 714. Berlin: Springer-Verlag.
  • [13] Ma, J. and Yong, J. (1999) Forward-Backward Stochastic Differential Equations and Their Applications, Lecture Notes in Math. 1702. Berlin: Springer-Verlag.
  • [14] Madan, D.B. and Seneta, E. (1990) The variance gamma (V.G.) model for share market returns. J. Business, 63, 511-524.
  • [15] Nualart, D. and Schoutens W. (2000) Chaotic and predictable representations for Lévy processes. Stochastic Process. Appl., 109-122.
  • [16] Ouknine, Y. (1998) ReØected backward stochastic differential equations with jumps. Stochastics Stochastics Rep., 65, 111-125.
  • [17] Pardoux, E. (1998) Backward stochastic differential equations and viscosity solutions of systems of semilinear parabolic and elliptic PDEs of second order. In L. Decreusefond et al. (eds), Stochastic Analysis and Related Topics VI. Proceedings of the Sixth Oslo-Silivri Workshop, Geilo, 1996, Progr. Probab. 42, pp. 79-127. Boston: Birkhäuser. Abstract can also be found in the ISI/STMA publication
  • [18] Pardoux, E. and Peng, S. (1990) Adapted solution of a backward stochastic differential equation. Systems Control Lett., 14, 55-61.
  • [19] Sato, K. (2000) Lévy Processes and Infinitely Divisible Distributions, Cambridge Stud. Adv. Math. 68. Cambridge: Cambridge University Press.
  • [20] Schoutens, W. (2001) The Meixner process in finance. EURANDOM-Report 2001-02, Eurandom, Eindhoven, Netherlands.
  • [21] Situ, R. (1997) On solutions of backward stochastic differential equations with jumps and applications. Stochastic Process. Appl., 66, 209-236. Abstract can also be found in the ISI/STMA publication